Tennessee, 2019Damaging Winds in Tennessee, June 19, 2019
June 19, 2019 · NWS MEG · 4 events in 2 counties and zones
An upper level disturbance brought a couple of severe thunderstorms to portions of southwest Tennessee during the late evening hours of June 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance brought a couple of severe thunderstorms to portions of southwest Tennessee during the late evening hours of June 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 19, 7:55 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 19, 7:55 PM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
855 PM CDT Wed Jun 19 2019
.DISCUSSION...
Skies are partly cloudy across the forecast area this evening with
temperatures from the lower 70s to lower 80s. Most of the
thunderstorms that were over northwest Tennessee earlier this
evening have moved into middle Tennessee. One large thunderstorm
is in southeast Missouri and about to move into northwest
Tennessee. More thunderstorms are moving across central and
western Arkansas and will reach our southwest counties in a couple
of hours. Some of these thunderstorm may be severe when they reach
the Mid-South and so a Severe Thunderstorm Watch has been issued
until 4 AM.
ARS
&&
.PREV DISCUSSION... /issued 320 PM CDT Wed Jun 19 2019/
DISCUSSION...
Shortwave trough and attendant surface low are making their way
through MO into IL this afternoon. Thunderstorms have formed, most
notably in Kentucky and Illinois with a scattering in the
Bootheel and West Tennessee. CAMs have this activity moving north
and east of the area during the afternoon hours. Damaging wind is
the main threat with these storms which is covered by current
Severe Thunderstorm Watch.
Later tonight focus shifts to weak cold front moving through the
region. Thunderstorms should move through the Ark-LA-TX into our
area this evening and into the overnight. North Mississippi has
the greatest risk with these storms, especially for damaging wind.
Pattern turns rather sticky as a upper ridge builds into our area
for late in the week. Our Heat Index values, especially in the
Delta Region should rise to the 100 to 105 range in Friday and
Saturday.
Models converge to bringing another cold front for Monday. The
usual timing differences are noted, with the ECMWF a bit slower,
but this should touch off another round of Thunderstorms for our
area and relief from the heat. For the rest of the forecast period
diurnal convection is expected in the general northwest upper
flow regime and temps a tad below average.
Belles
&&
.AVIATION...
00Z TAFS
Mainly VFR conds over the next 24 hours. -SHRA and -TSRA is
expected to move into all sites after 03Z as a cold front
approaches from the west. Added tempo groups for potential
MVFR/IFR conds as storms move near each site. Most activity will
move out after 20/09Z with a return to VFR at all stations.
A few lingering showers are possible at MKL and TUP tomorrow, but
confidence is too low to mention in the TAF right now.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 19, 3:16 PM CST, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
416 PM CDT Wed Jun 19 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-202330-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
416 PM CDT Wed Jun 19 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Tonight
Severe thunderstorms are possible tonight through early Thursday
morning across the Midsouth. Damaging wind and large hail will be
the primary threats. Heavy rainfall will also be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Hot and humid conditions are expected Friday and Saturday with
afternoon heat indices between 100 and 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required tonight.
In the hours before
Special weather statement, Jun 19, 5:13 PM CST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
613 PM CDT Wed Jun 19 2019
TNZ022-192345-
Benton TN-
613 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Central Benton County in western Tennessee...
At 613 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Camden, moving east at 35 mph.
Very heavy rain is also possible with this thunderstorm.
People in central Benton County should monitor this storm closely.
LAT...LON 3612 8792 3611 8794 3608 8796 3603 8800
3600 8800 3598 8802 3595 8802 3594 8800
3594 8793 3592 8793 3595 8821 3613 8820
3613 8792
TIME...MOT...LOC 2313Z 273DEG 30KT 3604 8811
SGWSpecial weather statement, Jun 19, 5:32 PM CST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
632 PM CDT Wed Jun 19 2019
TNZ021-022-200000-
Carroll TN-Benton TN-
632 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...
East central Carroll County in western Tennessee...
Southwestern Benton County in western Tennessee...
At 631 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Huntingdon, moving east at 30 mph.
Very heavy rain is also possible with this thunderstorm.
People in east central Carroll and southwestern Benton Counties
should monitor this storm closely.
LAT...LON 3589 8838 3602 8845 3611 8816 3590 8807
TIME...MOT...LOC 2331Z 261DEG 27KT 3597 8838
SGW
Special weather statement, Jun 19, 6:14 PM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
714 PM CDT Wed Jun 19 2019
TNZ004-021-022-200100-
Carroll TN-Benton TN-Henry TN-
714 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Northeastern Carroll County in western Tennessee...
Northern Benton County in western Tennessee...
Southeastern Henry County in western Tennessee...
At 713 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Vale, or 8 miles northeast of Huntingdon,
moving northeast at 50 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Carroll...northern Benton and southeastern
Henry Counties should monitor this storm closely.
LAT...LON 3599 8829 3611 8842 3644 8806 3643 8804
3637 8800 3635 8798 3627 8794 3622 8795
3621 8794 3618 8793
TIME...MOT...LOC 0013Z 234DEG 43KT 3609 8830
SGWSpecial weather statement, Jun 19, 8:06 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
906 PM CDT Wed Jun 19 2019
TNZ001-002-200245-
Lake TN-Obion TN-
906 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Western Obion County in western Tennessee...
At 906 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Marston, or near New Madrid, moving east at
35 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Lake and western Obion Counties should monitor
this storm closely.
LAT...LON 3650 8911 3627 8924 3636 8951 3638 8951
3642 8955 3644 8954 3646 8952 3648 8952
3650 8954 3650 8949 3647 8949 3646 8947
3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 0206Z 291DEG 31KT 3649 8957
SGWThunderstorm Wind, Shelby
- When
- June 19, 10:54 PM CST to 11:05 PM CST
- Where
- Shelby County, (Mem)memphis Intl Ar to 0.69 mi E of (Mem)memphis Intl Ar
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 35.050, -89.980
Measured at Memphis International Airport.
Thunderstorm Wind, Shelby
- When
- June 19, 10:59 PM CST to 11:09 PM CST
- Where
- Shelby County, 1.54 mi SE of Griffin Corner to 1.64 mi NNE of Lucy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Social Media
- Coordinates
- 35.313, -89.983
Large tree down near Millington.
Thunderstorm Wind, Tipton
- When
- June 19, 11:13 PM CST to 11:30 PM CST
- Where
- Tipton County, 0.89 mi SSW of Dixonville to 1.29 mi NW of Gift
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 35.419, -89.958
Several trees down across Tipton County, specifcally in the Drummond, Quito, and Covington Areas. Also widespread power outages.
Thunderstorm Wind, Tipton
- When
- June 19, 11:20 PM CST to 11:30 PM CST
- Where
- Tipton County, 0.1 mi W of Solo to 0.87 mi NW of Antioch
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 35.580, -89.602
Recorded at Covington RAWS site.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Texas, June 19 to 22, 20192 deaths · 44 events
- Damaging Winds in Mississippi, June 19 to 20, 20191 death · $2.7 million · 83 kt wind · 34 events
- Tornado and Damaging Winds in Louisiana, June 19 to 20, 2019$350,000 · EF2 · 16 events
- Flash Flooding and Hail in Texas, June 19 to 20, 2019$350,000 · 2.75 in hail · 53 events
- Tornado and Hail in Tennessee, June 19 to 20, 2019$204,000 · EF0 · 51 events
- Hail and Damaging Winds in Arkansas, June 19, 2019$375,000 · 5 in hail · 37 events
- Damaging Winds in Arkansas, June 19, 2019$315,000 · 70 kt wind · 4 events
- Tornado and Hail in Oklahoma, June 19, 2019$50,000 · EF1 · 5 events
- Flood and Hail in Missouri, June 19, 2019$111,000 · 1.5 in hail · 10 events
- Tornadoes and Flash Flood in Illinois, June 19 to 20, 2019$120,000 · EF0 · 4 events
- Flash Flooding and Flood in Indiana, June 19, 2019$101,000 · 3 events
- Flash Flood and Flood in Ohio, June 19 to 21, 2019$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828244, 828245, 828246, 828247.